MAUDE Adverse Event Report: AZIYO BIOLOGICS INC. CANGAROO ENVELOPE; MESH, SURGICAL - FTM

AZIYO BIOLOGICS INC. CANGAROO ENVELOPE; MESH, SURGICAL - FTM
Model Number CMCV-009-MED
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review of the cangaroo envelope device history record for the reported lot shows that all packaged and labeled units were quality released to distribution on 03/03/2020 having met all internal qc acceptance requirements.All sterilization processing records and bioburden testing indicate a successful sterilization cycle and passing results of product lal and sterility samples allowing the subassembly lot to be released for further packaging and labeling having met all criteria for release.There were no non-conformances during manufacturing or sterilization potentially impacting the final acceptance of this manufacturing lot.In lieu of a request for the oem supplier dhr review, it is noted that aziyo processes the non-sterile envelope materials including cutting, suturing, packaging and sterilizing the product.It is also noted that per the instructions for use (ifu - art-20662) provided with the finished cangaroo envelope device, infection is listed as a potential complication associated with the procedure and device.Although the exact cause of the reported infection cannot be conclusively determined, infection is a known complication associated with the use of a cangaroo envelope and a surgical implant procedure.Should aziyo receive any additional details related to this event, a supplemental report will be filed.
 
Event or Problem Description
It was reported by aziyo biologics' business partner boston scientific, that a cangaroo envelope (model cmcv-009-med lot# m20c1091) was used with a boston scientific device (model #/serial # unknown) and implanted on (b)(6) 2020.Patient developed an infection and on (b)(6) 2020 the entire system was explanted.A new system was implanted at the same time on the opposite side of patient's chest.The patient was treated with intravenous antibiotics and has since recovered.The issue was reported to aziyo biologics on 7/24/2020 with additional detail provided on 8/05/2020.

Brand Name
CANGAROO ENVELOPE
Common Device Name
MESH, SURGICAL - FTM
Manufacturer (Section D)
AZIYO BIOLOGICS INC.
1100 old ellis road
ste 1200
roswell, ga
MDR Report Key10436005
Report Number3005619880-2020-00041
Device Sequence Number2452740
Product Code FTM
UDI-Device Identifier00859389005034
UDI-Public00859389005034
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192616
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/20/2022
Device Model NumberCMCV-009-MED
Device Lot NumberM20C1091
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2020
Initial Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSC CIED (MODEL# / SERIAL# - UNKNOWN)
Outcome Attributed to Adverse Event Required Intervention;